Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Treatment for bleeding after getting mirena fixed - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   after my husband and I have sex recently I have been bleeding . I have the Mirena and went to the dr in september for my yearly and everything came back fine. This has just happened this month with the bleeding . Not sure whats going on?
Doctor :   hi
User :   hi
Doctor :   when was your last menstrual period?
Doctor :   when was the Mirena put in?
User :   I dont have one since I have been on the mirena
User :   July 09
Doctor :   was PAP smear test done in your yearly evaluation time?
User :   yes
User :   came back normal
Doctor :   please describe the bleeding in detail. is it dark or brown in color? or red?
User :   just red
Doctor :   is there pain, discomfort, itching, burning or foul smell associated?
User :   no
Doctor :   please quantify the amount of bleeding. how much bleeding do you have approximately?
Doctor :   does it bleed each time you have intercourse?
User :   umm not a lot just mixed in with fluids
User :   just the past couple of times
Doctor :   how long did the last bleeding episode last?
User :   stops after I go to the bathroom
Doctor :   do you have pain or discomfort, itching, burning associated with intercourse?
User :   no
Doctor :   do you have any other symptoms like sore breasts and sensitive nipples, mood changes, food cravings, nausea, increased hunger, fatigue, increased sleepiness, cramps in lower abdomen, increased frequency of urination, headache?
User :   no
Doctor :   please provide your age, height, weight.
User :   28 128 5'2
Doctor :   ok. your symptom of bleeding after intercourse, could be due to chronic PID. request your gynecologist for a repeat check with vaginal smear and swab test (along with culture from the swab taken)
Doctor :   to identify teh causative agent.
Doctor :   chronic PID is associated with bleeding after intercourse. It need not be associated with other common symptoms of infection
User :   ok is this caused from the mirena
Doctor :   a careful examination done with help of speculum will help to visualize if mirena is causing any injury
Doctor :   this can be done by your gynecologist
User :   ok..
Doctor :   this examination will also help to see if there are any other injury to vaginal walls.
Doctor :   you might need to get a blood beta HCG test along with ultrasound scan too to rule out pregnancy as cause for bleeding
User :   I thought it may be not using lubrication
Doctor :   as you can get pregnant while being on mirena, it is associated with about 0.5% of failure rate
User :   yeah I took a pregnancy test and was negative
Doctor :   urine pregnancy tests can show false negative results, blood HCG levels are accurate and confirmatory.
Doctor :   and can detect pregnancy accurately as early as 11 days post conception
User :   ok thanks! I will call my obgyn and make an appt
Doctor :   ok. is there anything else I can help you with?
User :   is it normal not to ever have a period with mirena
Doctor :   it depends on the strength used. some women continue to have cyclical bleeding after IUD insertion, some do not.
User :   ok thanks...
Doctor :   thanks for consulting me. bye for now. do get back to me if you have further queries.
User :   thank you
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor